MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 05412722001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of an issue with the front cover of the cobas 8800 analyzer.The customer alleged the sample supply module front cover slammed shut on an operator's left index finger.The field application specialist confirmed the operator's finger was bruised and the cover was reportedly not shutting slowly as expected.The operator allegedly did not require any medical treatment.
 
Additional Manufacturer Narrative
The field service engineer replaced the gas springs and confirmed the springs were functioning and the front cover was holding in place as expected.The investigation determined the service actions resolved the issue.

Brand Name
COBAS® 8800 SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key17978110
Report Number2243471-2023-03385
Device Sequence Number3627851
Product Code MZA
UDI-Device Identifier04015630935390
UDI-Public04015630935390
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK140195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05412722001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown